The Open UniversitySkip to content
 

Stick-breaking model for variable-range hopping

Wilkinson, M.; Mehlig, B. and Bezuglyy, V. (2008). Stick-breaking model for variable-range hopping. Philosophical Magazine Letters, 88(5) pp. 327–344.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1080/09500830801971462
Google Scholar: Look up in Google Scholar

Abstract

We consider the optimal conduction path of the one-dimensional variable-range hopping problem. We describe a hierarchical procedure for constructing the path which is in excellent agreement with numerical results obtained from a percolation approach. The advantage of the hierarchical construction is that it is easier to analyse. We show that the distribution of hopping lengths is well-approximated by a model for the repeated breaking of a stick at its weakest point, until the fragments are too strong to be broken.

Item Type: Journal Article
Copyright Holders: 2010 Taylor and Francis
ISSN: 0950-0839
Keywords: disordered materials; electrical transport; hopping conduction; localised states
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 25386
Depositing User: Michael Wilkinson
Date Deposited: 11 Dec 2010 16:56
Last Modified: 04 Jan 2011 15:32
URI: http://oro.open.ac.uk/id/eprint/25386
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk